On the implementation of a global optimization method for mixed-variable problems

Bibliographic Details
Title: On the implementation of a global optimization method for mixed-variable problems
Authors: Nannicini, Giacomo
Source: Open Journal of Mathematical Optimization, Vol 2, Iss , Pp 1-25 (2021)
Publisher Information: Université de Montpellier, 2021.
Publication Year: 2021
Collection: LCC:Mathematics
Subject Terms: Derivative-free optimization, black-box optimization, mixed-variable problems, Mathematics, QA1-939
More Details: We describe the optimization algorithm implemented in the open-source derivative-free solver RBFOpt. The algorithm is based on the radial basis function method of Gutmann and the metric stochastic response surface method of Regis and Shoemaker. We propose several modifications aimed at generalizing and improving these two algorithms: (i) the use of an extended space to represent categorical variables in unary encoding; (ii) a refinement phase to locally improve a candidate solution; (iii) interpolation models without the unisolvence condition, to both help deal with categorical variables, and initiate the optimization before a uniquely determined model is possible; (iv) a master-worker framework to allow asynchronous objective function evaluations in parallel. Numerical experiments show the effectiveness of these ideas.
Document Type: article
File Description: electronic resource
Language: English
ISSN: 2777-5860
Relation: https://ojmo.centre-mersenne.org/articles/10.5802/ojmo.3/; https://doaj.org/toc/2777-5860
DOI: 10.5802/ojmo.3
Access URL: https://doaj.org/article/09255a0074574108b859601cbb98412e
Accession Number: edsdoj.09255a0074574108b859601cbb98412e
Database: Directory of Open Access Journals
More Details
ISSN:27775860
DOI:10.5802/ojmo.3
Published in:Open Journal of Mathematical Optimization
Language:English